MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Incontinence (1928); Urinary Incontinence (4572)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).
 
Event or Problem Description
It was reported that an artificial urinary sphincter (aus) was implanted in (b)(6) 2023 and then, the patient presented a quick relapse of incontinence due to a mechanical failure.After a medical analysis, a surgical procedure was performed and during this, it was noticed that the aus cuff was perforated on one of the folds, which resulted in the removal and the replacement of the cuff.The patient and procedure outcome are unknown.
 
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Upon receipt of the artificial urinary sphincter (aus) at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned cuff identified that it had a tear from tool/sharp instrument the median of the cuff shell.The cuff was tested.The testing conducted identified the cuff had fluid loss due to a tear from tool/sharp instrument damage along the median of the cuff shell.Visual inspection of the balloon confirmed that there were no damage or abnormalities.The balloon passed the leakage test; however, it did not pass the functional testing due to the output pressure.Based on analysis result, the allegation of incontinence, hole/perforated and mechanical issue was unable to be confirmed.Note that the sharp instrument damage found on the device is considered a secondary failure.Based on review of all information available and analysis results, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21809122
Report Number2124215-2025-21755
Device Sequence Number15705674
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public(01)00878953000770(17)270208(10)1100084313
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number1100084313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024, LOT: 1100246168; BALLOON: UPN: 72400024, LOT: 1100246168
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown